Abstract: In this paper, we study the properties of the Sergeev oscillation characteristics of solutions of linear homogeneous second-order differential equations with continuous periodic coefficients. It is known that the upper (weak and strong) oscillation of zeros, roots, hyperroots, strict and non-strict sign changes coincide with the upper Sergeyev frequencies of zeros, roots, and strict sign changes. A similar property holds for all of the listed lower characteristics of Sergeev's oscillation. However, the upper characteristics of solutions of linear homogeneous second-order differential equations with bounded coefficients do not always coincide with the lower ones. In the present paper, equality is established between all characteristics of Sergeev's oscillation on the set of solutions of the Hill equation. Moreover, we have found an effective formula that allows us to find them and conduct studies on the stability of the Hill equation. Besides, a formula connecting Hill equation multipliers with non-integer Sergeyev's frequencies is obtained. Necessary and sufficient conditions of the stability of frequency of the Hill's equation are derived. In proving the results, the transition from Cartesian coordinates to polar coordinates was carried out, so that for the polar angle we obtain an equation that can be interpreted as an equation on the torus. As an auxiliary result, equality was established between the rotation number and the frequency of the Hill equation.
Keywords: Hill's equation, differential equation on a torus, oscillation, number of zeros, exponents of oscillation, rotation number, Sergeev frequency, multiplier
For citation: Stash, A.Kh. Properties of Sergeev Oscilation Characteristics of
Periodic Second-Order Equation, Vladikavkaz Math. J., 2021, vol.23, no.2, pp.78-86 (in Russian). DOI 10.46698/n2399-6862-7231-a
1. Sergeev, I. N. Definition of Characteristic Frequencies of
Linear Equation, Differentsial'nye uravneniya [Differential Equations], 2004, vol. 40,
no. 11, pp. 1573 (in Russian).
2. Sergeev, I. N. Definition and Properties of Characteristic
Frequencies of a Linear Equation, Journal of Mathematical Sciences, 2006, vol. 135, no. 1, pp. 2764-2793.
3. Sergeev, I. N. Properties of Characteristic Frequencies
of Linear Equations of Arbitrary Order, Journal of
Mathematical Sciences, 2014, vol. 197, no. 3, pp. 410-426.
4. Sergeev, I. N. The Remarkable Agreement Between the
Oscillation and Wandering Characteristics of Solutions of
Differential Systems, Sbornik: Mathematics, 2013, vol. 204,
no. 1, pp. 114-132. DOI: 10.1070/SM2013v204n01ABEH004293.
5. Barabanov, E. A. and Voidelevich, A. S. Remark on
the Theory of Sergeev Frequencies of Zeros, Signs and Roots for
Solution of Linear Differential Equation. I, Differential
Equation, 2016, vol. 52, no. 10, pp. 1249-1267. DOI: 10.1134/S0012266116100013.
6. Bykov, V. V. On the Baire Classification of Sergeev Frequencies of Zeros and Roots of Solutions of Linear Differential Equations Differential Equations, Differential Equation, 2016, vol. 52,
no. 4, pp. 413-420. DOI: 10.1134/S0012266116040029.
7. Sergeev, I. N. Definition of Full Frequencies of Solutions of
the Linear Equation, Differentsial'nye uravneniya [Differential Equation], 2008, vol. 44,
no. 11, pp. 1577 (in Russian).
8. Sergeev, I. N. Oscillation and Wandering of
Solution to a Second Order Differential Equation, Moscow
University Mathematics Bulletin, 2011, vol. 66, no. 6, pp. 250-254.
9. Sergeev, I. N. Oscillation and Wandering Characteristics of
Solutions of a Linear Differential Systems, Izvestiya:
Mathematics, 2012, vol. 76, no. 1, pp. 139-162. DOI: 10.1070/IM2012v076n01ABEH002578.
10. Pliss, V. A. Nelokal'nye problemi teorii kolebanii
[Nonlocal Problems of Oscillation Theory], Moscow, Nauka, 1964 (in
11. Stash, A. Kh. Properties of Exponents of Oscillation and of
the Sergeev's Frequencies of the Hill's
Equation, Differentsial'nye uravneniya [Differential Equation],
2020, vol. 56, no. 6, pp. 837-838 (in Russian).
12. Sergeev, I. N. Definition of Rotational Characteristic of
Solutions of Differential Systems and Equation,
Differentsial'nye uravneniya [Differential Equation],
2013, vol. 49. no. 11, pp. 1501-1503 (in Russian).
Jukova, A. A. Rotation Number Like Total Characteristic of
Stability of Hill's Equation, Vestnik Samarskogo Gosudarstvennogo Universiteta.
Estestvenno-Nauchnaya Seriya, 2009, no. 2(68), pp. 26-32 (in Russian).
Hartman, Ph. Ordinary Differential Equations, 2nd. ed., SIAM
Classics in Applied Mathematics, vol. 38, Society for Industrial and
Applied Mathematics, Philadelphia, 2002; reprinted from 2nd. ed.
Birkhauser 1982; reprinted from original John Wiley & Sons, 1964.